​Rimadyl Risk - Be Aware
Do NOT Give Rimadyl & Other Anti-Inflammatory Drugs

Rimadyl (Carprofen) is a non-steroidal anti-inflammatory drug (NSAID) manufactured by Pfizer Pharmaceuticals, intended for the relief of pain and inflammation in dogs. Since its introduction in January 1997, it has become a favorite of veterinarians for use with osteoarthritis. It is also commonly prescribed in other situations such as post-operative pain.

Rimadyl is one of the biggest sellers in the pet drug industry. In the first year it was on the market, over 4 million dogs were given the drug costing tens of millions of dollars. Pet owners were not told the risks their pets may experience. 

The names of some of the other anti-inflammatory drugs on the market are:  Meloxicam, Tramadol, Deracoxib, Flunixin, and Ketoprofen.

The side effects of these drugs are extensive.  No matter what you are told by your veterinarian, do not give any of them.  Most of the time your veterinarian is not even aware of these devastating side effects. Some dogs have died due to the unexpectedly rapid onset of side effects, and/or because the drug's side effects were not recognized by the attending veterinarian who did not take appropriate action.

Over the last several years I have been hearing some real horror stories about this drug from clients and breeders all over the country.

Since its release in 1997, Rimadyl has received thousands of reports of dogs that have been put to sleep or died from using the drug.  Already by 1998, over 7,000 dogs had terrible reactions to the drug. Vets are now required to take precautions and advise dog owners of the horrible and possible deadly reactions caused by Rimadyl...but they don't!

As far back as January/February 1999 "FDA Veterinarian" report, Rimadyl ranks #1 for Adverse Drug Experiences!! It accounted for approximately 33% of all incidents reported for the year 1997.  Although Pfizer had gotten many letters about the death drug they produce, it continues to sell this drug, and it continues to offer monetary damages to owners who have lost man’s best friend.

Instead of using anti-inflammatory drugs and risking your dog’s life, follow my nutrition plan of 90% raw meat, 10% cooked vegetables, BIO-8-Powder & CLO-3-Pearls.  There is MSM in the BIO-8-Powder; however, in most cases it isn’t sufficient because of your dog’s extensive pain, and you will need to give additional MSM.  It must be 100% Pure MSM labeled for people. 

For dosage email me with your dog’s specifications:  age, breed, mix, weight, general health, and what you are presently feeding and giving for supplements.  pat@patmckay.com 

Here are some of the most predominant side effects:

  • Loss of appetite
  • Vomiting; often with flecks of blood in the vomit
  • Diarrhea
  • Increase in thirst or refusal to drink
  • Increase in urination
  • Unusual pattern of urination, blood in the urine, sweet-smelling urine, an overabundance of urine, urine accidents in the house
  • tarry stools
  • Change in skin; redness, scabs, or scratching, biting, chewing of the skin; excessive shedding; hot spots
  • Facial swelling or hives
  • Change in behavior, such as decreased or increased activity level,  lethargy, drowsiness, hyperactivity, restlessness, aggressiveness
  • Staggering, stumbling, weakness or partial paralysis, full paralysis, seizures, dizziness, loss of balance, loss of coordination
  • Panting or pacing
  • Fatigue and/or Lethargy
  • Gastritis, ulcer formation
  • Signs of internal bleeding such as white gums
  • Kidney and liver damage

SeizuresCarprofen/Rimadyl should not be administered to animals that are also being given steroids; one of the primary risks of this combination being that it can cause ulcers.  Internal bleeding can occur in the gastrointestinal tract because the stomach lining becomes eroded or ulcerated. Blood flow to the liver can be decreased, causing toxins to build up in the body. The resulting hemorrhaging and/or toxicity can lead to death if not reversed in time. Unfortunately, although the drug supposedly is eliminated from the dog's system shortly after administration is stopped, by that time, irreversible damage may have been done. ​

For free nutrition information and advice, email Pat McKay 

pat@patmckay.com